Alert archive / Michigan / Frost Advisories in 2007

Frost Advisory 2, NWS Detroit, MI

May 17, 200715 counties in Michigan

NWS Detroit, MI issued this frost advisory at May 17, 2007, 2:42 PM EDT for 15 counties in Michigan. It took effect at May 18, 2007, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 17, 2007, 2:42 PM EDT (18:42 UTC)
In effect from
May 18, 2007, 2:00 AM EDT
Expired
May 18, 2007, 8:00 AM EDT
In force
6 hr
Issued by
NWS Detroit, MI

Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI

The radar

The Detroit radar (KDTX), 38 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDTX 171842
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
242 PM EDT THU MAY 17 2007

...ANOTHER COLD NIGHT IN STORE FOR SOUTHEAST MICHIGAN...

.A COLD CANADIAN HIGH PRESSURE SYSTEM WILL BUILD INTO THE AREA
OVERNIGHT. CLEARING SKIES COMBINED WITH A DRY AIR MASS AND LIGHT
WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER AND MID 30S
OVERNIGHT. A FEW LOCATIONS OVER THE SAGINAW AND GENESEE VALLEY MAY
SEE TEMPERATURES BRIEFLY DROP TO THE FREEZING MARK.

MIZ047>049-053>055-060>063-068>070-075-082-180245-
/O.NEW.KDTX.FR.Y.0002.070518T0600Z-070518T1200Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-LENAWEE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...ADRIAN
242 PM EDT THU MAY 17 2007

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY.

TEMPERATURES WILL FALL INTO THE LOWER AND MID 30S AFTER 2
AM...THIS WILL ALLOW AREAS OF FROST TO FORM ACROSS THE REGION.
TEMPERATURES WILL RISE TO AROUND 40 DEGREES BY 8 AM FRIDAY MORNING.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

GSS
1 follow-up statement
000 
WWUS73 KDTX 180205
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1005 PM EDT THU MAY 17 2007

...ANOTHER COLD NIGHT IN STORE FOR SOUTHEAST MICHIGAN...

.A COLD CANADIAN HIGH PRESSURE SYSTEM WILL BUILD INTO THE AREA
OVERNIGHT. CLEARING SKIES COMBINED WITH A DRY AIR MASS AND LIGHT
WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER AND MID 30S
OVERNIGHT. A FEW LOCATIONS OVER THE SAGINAW AND GENESEE VALLEY
MAY SEE TEMPERATURES BRIEFLY DROP TO THE FREEZING MARK.

MIZ047>049-053>055-060>063-068>070-075-082-181200-
/O.CON.KDTX.FR.Y.0002.070518T0600Z-070518T1200Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-LENAWEE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...ADRIAN
1005 PM EDT THU MAY 17 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. 

TEMPERATURES WILL FALL INTO THE LOWER AND MID 30S AFTER 2 AM...
THIS WILL ALLOW AREAS OF FROST TO FORM ACROSS THE REGION.
TEMPERATURES WILL RISE TO AROUND 40 DEGREES BY 8 AM FRIDAY
MORNING.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

DG

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this frost advisory went out at May 17, 12:50 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, May 17, 12:50 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1250 PM EDT THU MAY 17 2007

.AVIATION...

MVFR CLOUDS OVER SOUTH HALF OF REGION TO SLOWLY LIFT TO VFR BY 21Z.
UPPER LOW AND DEFORMATION AXIS SLOW TO MOVE EAST OF THE REGION...BUT
ANTICIPATE SKIES TO CLEAR EVEN ACROSS THE DTW/DET AREAS BY 03Z. LOW
LEVEL DRY ADVECTION WILL CONTINUE ACROSS THE REGION THIS AFTERNOON
AND OVERNIGHT AS SURFACE HIGH MOVES INTO THE WESTERN AND CENTRAL
GREAT LAKES. AS A RESULT DO NOT ANTICIPATE ANY FOG DEVELOPMENT...AS
SURFACE DEW POINTS FALL INTO THE UPPER 20S TO LOWER 30S. VFR
CONDITIONS AND LIGHT WEST TO NORTHWEST SURFACE WINDS EXPECTED AFTER
12Z AS SURFACE HIGH SAGS SOUTH INTO THE NORTHERN OHIO VALLEY.

&&

.PREV DISCUSSION...ISSUED 422 AM EDT THU MAY 17 2007

SHORT TERM...TODAY

CONDITIONS WILL START OUT ON THE GLOOMY SIDE ONCE AGAIN TODAY WITH
CLOUDS AND SCATTERED TO NUMEROUS SHOWERS PUNCTUATING THE CHILLY
TEMPERATURES. THERE IS A BETTER CHANCE THAN YESTERDAY AT IMPROVEMENT
DURING THE AFTERNOON, ESPECIALLY IN THE TRI CITIES AND THUMB.

THE DRIVING FORCE FOR OUR WEATHER TODAY WILL BE THE UPPER LOW/TROUGH
MOVING THROUGH THE GREAT LAKES. THIS SYSTEM WILL HAVE STRONG
DEFORMATION ON THE NORTH SIDE OF THE TROUGH AXIS AS THE TROUGH
SWINGS THROUGH SE MICHIGAN DURING THE MORNING. SATELLITE IMAGERY
SHOWS MID AND HIGH CLOUDS CONSOLIDATING IN THAT AREA OF FORCING
EARLY THIS MORNING AND EXPECT THAT TREND TO CONTINUE WITH SOME
INCREASE IN COVERAGE OF LIGHT RAIN ON RADAR TOWARD 12Z. EMPHASIS IS
PLACED ON LIGHT BUT FEEL THE 00Z MODELS CORRECTLY WRING OUT A FEW
100THS OF QPF OVER MUCH OF SE MICHIGAN THROUGH 18Z WITH THE BEST
COVERAGE IN THE THUMB. DEFORMATION IS USUALLY AN OVERACHIEVER IN
ENVIRONMENTS WITH LIMITED MOISTURE AS LONG AS STABILITY IS LOW
ENOUGH. MODEL CROSS SECTIONS DO INDICATE LOW STABILITY AND EVEN SOME
INSTABILITY IN THETA-E PROFILES WHICH MAKE AN ETA-12 DEPICTION OF
MOISTURE FIELDS LOOK REASONABLE.

CLOUDS WILL BE ON THE DECREASE THIS AFTERNOON FROM NORTH TO SOUTH
GIVING THE TRI CITIES AND THUMB THE LONGEST TIME FOR A TEMPERATURE
REBOUND LATE IN THE DAY. READINGS IN THE UPPER 50S TO LOWER 60S LOOK
REACHABLE GIVEN THAT THE LOW LEVEL THERMAL TROUGH WILL BE TO OUR
SOUTH AND EAST.

LONG TERM...TONIGHT THROUGH WEDNESDAY

MAIN FORECAST ISSUES CENTER AROUND FROST/FREEZE POTENTIAL
TONIGHT...AND PRECIPITATION CHANCES WITH COLD FRONT BEGINNING
SATURDAY NIGHT.

FOR TONIGHT...A COLD NIGHT IS IN STORE FOR MUCH OF THE GREAT LAKES
REGION AS SURFACE AND UPPER LEVEL RIDGING BUILDS INTO THE STATE.
SURFACE HIGH PRESSURE CURRENTLY CENTERED OVER NORTHWESTERN WISCONSIN
WILL SLOWLY DRIFT SOUTHEASTWARD ARRIVING OVER SOUTHERN LAKE MICHIGAN
BY TOMORROW MORNING.  THIS WILL ALLOW A SURFACE RIDGE AXIS OF 1026MB
TO ESTABLISH FROM SOUTHWEST TO NORTHEAST ACROSS THE CWA. CLOUD FREE
SKIES AND CALM SURFACE CONDITIONS WILL ALLOW FOR A SUPERB RADIATIVE
COOLING ENVIRONMENT. SURFACE OBSERVATIONS EARLY THIS MORNING WITHIN
THE RIDGE AXIS ACROSS SOUTH CENTRAL ONTARIO MAY BE A GOOD INDICATOR
OF CONDITIONS TO COME. WIDESPREAD DEWPOINTS IN THE LOW TO MID 20S
ARE BEING OBSERVED WITH CORRESPONDING TEMPERATURES IN THE UPPER
20S...KEEP IN MIND THIS IS AT 7Z. ALTHOUGH GENERAL SURFACE FLOW OUT
OF THE NNE WILL ALLOW SOME AIRMASS MODIFICATION DUE TO LAKE
HURON/LAKE SUPERIOR EVAPORATIVE PROCESSES...BELIEVE UPPER 20
DEWPOINTS ARE POSSIBLE. AFTER COLLABORATION...WILL LEAVE THE
ISSUANCE OF HEADLINES TO THE DAY SHIFT.  FEELING IS THOUGH MOST OF
THE CWA WILL SEE EITHER A FREEZE WARNING OR FROST ADVISORY.  ONLY
AREA OF QUESTION REMAINS THE URBAN AREAS AROUND DETROIT METRO. HAVE
INCLUDED PATCHY FROST MENTION EVEN FOR THE HEAT ISLAND REGION AS
ELEVATED SURFACES SHOULD SEE FORMATION.

THE WEATHER YO-YO...WHICH HAS BEEN AROUND FOR MUCH OF THIS
MONTH...WILL CONTINUE IN SOUTHEASTERN MICHIGAN THIS UPCOMING
WEEKEND. SATURDAY WILL BE THE NICEST OF THE TWO AS SHORTWAVE RIDGING
ALOFT AND SURFACE HIGH PRESSURE ARE THE DOMINANT FEATURES. DID
UPTICK SATURDAY HIGH TEMPS A FEW DEGREES...LOW TO MID 70S...AS
WESTERLY FLOW WARM ADVECTS 850MB TEMPS OF 10 DEGREES C INTO THE
LOWER PENINSULA. HIGH CLOUDS WILL BE ON THE INCREASE LATER IN THE
DAY ESPECIALLY ACROSS THE NORTH IN ADVANCE OF THE NEXT SYSTEM. THAT
NEXT SYSTEM WILL BE AN UPPER LEVEL WAVE AND ASSOCIATED BACKDOOR COLD
FRONT AFFECTING THE REGION SATURDAY NIGHT/SUNDAY MORNING.
NORTHWESTERLY FLOW ALOFT WILL ALLOW A CHANCE OF THUNDERSTORMS TO
BEGIN ACROSS NORTHERN LAKE HURON/TRI CITIES/THUMB AND SLIDE
SOUTHWARD THROUGHOUT TIME.  THUNDER IS IN ORDER AS GFS HAS BEEN
SUGGESTING SUBZERO SHOWALTER VALUES WITHIN THE MOISTURE POOLING ZONE
AHEAD AND ALONG THE SHARP FRONTAL BOUNDARY.  ATTM...SUNDAY APPEARS
TO BE A FAMILIAR COOL AND DREARY DAY.  HAVE DROPPED HIGHS ON SUNDAY
INTO THE MID TO UPPER 50S FOR MOST LOCATIONS WITH ABUNDANT DEEP
MOISTURE/CLOUDS AND CAA IN OVERDRIVE. CLOUDS COULD POSSIBLY MIX OUT
SUNDAY IN STRONG SUBSIDENCE BEHIND THE COLD FRONT...BUT RECENT
HISTORY SUGGESTS PERSISTENT CLOUD COVER. IN ADDITION...DOWNTRENDED
HIGH TEMPERATURES ON MONDAY WITH SOUTHEASTERN MICHIGAN LINGERING
IN THE MIDLEVEL COLD POOL.

MARINE...

MARINE CONDITIONS WILL BE TRANQUIL UNTIL SATURDAY NIGHT AND SUNDAY
WHEN THE NEXT COLD FRONT IS DUE TO MOVE THROUGH THE AREA. A SMALL
CRAFT ADVISORY MAY BE NEEDED DURING THIS TIME AS THE FRONT WILL BE
STRONG ENOUGH TO BRING A NEW ROUND OF CHILLY TEMPERATURES SIMILAR TO
YESTERDAY AND TODAY. AT LEAST NEUTRAL STABILITY OVER THE WATER AND A
LONG NORTH FETCH DOWN THE LAKE WILL HELP CONTRIBUTE TO LARGE WAVES
UNTIL HIGH PRESSURE SETTLES OVER THE AREA SUNDAY NIGHT AND MONDAY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&

SHORT TERM...GSS
LONG TERM....CB
AVIATION.....GSS
MARINE.......BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 17, 5:00 AM EDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
500 AM EDT THU MAY 17 2007

MIZ047>049-053>055-060>063-180900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-
500 AM EDT THU MAY 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN INCLUDING THE TRI CITIES...FLINT...AND THUMB.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WARNING MAY BE NEEDED TONIGHT AS COLD HIGH PRESSURE
SETTLES OVER SOUTHEAST MICHIGAN. FROST AND TEMPERATURES IN THE
UPPER 20S TO LOWER 30S ARE POSSIBLE BY SUNRISE FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY
NIGHT AS THE NEXT COLD FRONT MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MIZ068>070-075-076-082-083-180900-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
500 AM EDT THU MAY 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN SOUTH OF INTERSTATE 69 TO THE OHIO BORDER...INCLUDING THE
DETROIT METRO AREA.

.DAY ONE...TODAY AND TONIGHT

A FROST ADVISORY MAY BE NEEDED TONIGHT AS COLD HIGH PRESSURE
SETTLES OVER SOUTHEAST MICHIGAN. FROST AND TEMPERATURES IN THE
MID TO UPPER 30S ARE POSSIBLE BY SUNRISE FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AS THE NEXT
COLD FRONT MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-180900-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
500 AM EDT THU MAY 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY
NIGHT AS THE NEXT COLD FRONT MOVES THROUGH THE REGION.

A SMALL CRAFT ADVISORY MAY BE NEEDED SATURDAY NIGHT AND SUNDAY AS
NORTH WINDS INCREASE BEHIND THE COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

Nearby

Frost Advisories in Michigan, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.